Louisiana, 2016Flooding in Louisiana, March 13 to 31, 2016
March 13 to 31, 2016 · NWS LCH · 2 events in 2 counties and zones
The flood wave from rainfall on the 9th and 10th in North Louisiana pushed across Central Louisiana flooding areas between the Red River Levees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.8 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The flood wave from rainfall on the 9th and 10th in North Louisiana pushed across Central Louisiana flooding areas between the Red River Levees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 12, 11:36 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 12, 11:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 PM CST SAT MAR 12 2016
.AVIATION...FOG AND STRATUS WILL BE THE MAIN ISSUE OVERNIGHT.
SATELLITE IMAGERY AND SURFACE OBS DEPICTING PATCHES OF STRATUS
OVER ACADIANA...BECOMING MORE WIDESPREAD ACROSS CENTRAL
LOUISIANA. EXPECTING CONTINUED DEVELOPMENT OF STRATUS THROUGH THE
NIGHT WITH FOG BECOMING AN ISSUE. HAVE TEMPO GROUPS AT ALL
TERMINALS FOR IFR PREVAILING OR WITHIN A TEMPO GROUP.
&&
.PREV DISCUSSION... /ISSUED 1003 PM CST SAT MAR 12 2016/
DISCUSSION...
RAINS HAVE FINALLY COME TO AN END WITH THE DEPARTURE OF THE UPPER
LOW TO THE NE. AN EXPANDING STRATUS DECK HAS BEEN LEFT IN ITS WAKE
ACROSS CENTRAL LA...AND GIVEN THE RECENT RAIN/LIGHT SFC WINDS AND
OTHERWISE CLEAR SKY...ADDITIONAL LOW STRATUS AND/OR FOG
DEVELOPMENT IS LIKELY. ELEVATED WINDS ABV THE SFC MAY TILT MORE
TWD STRATUS...BUT THERE ALREADY ARE SOME REDUCTIONS TO VSBY BEING
OBSERVED...SO WILL LEAVE THE AREAS OF FOG AS IS AFTER MIDNIGHT.
THE REMAINDER OF THE FIRST PERIOD GRIDS WERE FRESHENED UP A BIT
TO BRING THEM BETTER IN LINE WITH OBS/TRENDS...BUT NO MAJOR
CHANGES MADE.
13
PREV DISCUSSION... /ISSUED 608 PM CST SAT MAR 12 2016/
AVIATION...RAINS HAVE NOW EXITED ALL OF THE FORECAST AREA WITH
THE EXCEPTION OF CENTRAL LOUISIANA INCLUDING OUR TERMINAL OF AEX.
THIS WILL BE ENDING SHORTLY AS OUR LATEST WEATHER MAKER OVER
NORTHEAST TEXAS ADVANCES FURTHER NORTH. VFR EXPECTED THROUGH
THE EVENING. WITH GROUNDS WET FROM RECENT RAINS AND CLEARING
SKIES...ANTICIPATING MVFR/IFR FOG DEVELOPMENT LATER TONIGHT.
PREV DISCUSSION... /ISSUED 401 PM CST SAT MAR 12 2016/
FLOODING IS CONTINUING ON AREA RIVERS...
RECORD FLOODING FOR THE SABINE RIVER...
DISCUSSION...
STORMS MOVING THROUGH ALLEN AND RAPIDES PARISHES ATTM IS THE LINE
THAT IS SEPARATES THE DEEPER MOISTURE TO THE EAST AND THE DRIER
AIR BACK TO THE WEST. CLR SKIES ACROSS SE TX AND SW LA WITH SKIES
CLEARING THIS EVE OVER S-CNTRL LA. LOOKING FOR OVERNIGHT LOWS
FROM THE MID 50S WELL INLAND TO AROUND 65 AT THE BEACHES. SOME
AREAS WILL SEE SOME FOG BUT OVERALL VSBY IS EXPECTED TO REMAIN
ABOVE ONE MILE.
MOSTLY SUNNY SKIES ON TAP FOR TOMORROW AS TEMPERATURES IN THE
UPPER 70S TO LOWER 80S. THIS DRY PATTERN TO HOLD THROUGH THE
MIDDLE OF THE WEEK BEFORE ANOTHER STORM SYSTEM IS EXPECTED INTO
THE NORTHWEST GULF REGION. THIS NEXT SYSTEM DOES NOT LOOK TO
BRING ANYWHERE NEAR THE RAIN THIS PAST SYSTEM BROUGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 80 59 82 / 10 10 10 0
LCH 60 78 61 81 / 10 10 10 0
LFT 60 78 63 82 / 10 10 10 0
BPT 60 79 60 83 / 10 10 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
AVIATION...23
Hazardous weather outlook, Mar 12, 6:03 AM CST, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 AM CST SAT MAR 12 2016
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
603 AM CST SAT MAR 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
MAJOR TO CATASTROPHIC FLOODING WILL CONTINUE ALONG THE LOWER SABINE
RIVER SOUTH OF TOLEDO BEND DAM AT BURKEVILLE AND BON WIER WITH
FLOOD WATERS CONTINUING TO MOVE DOWN THE LOWER SABINE RIVER.
MAJOR FLOODING WILL DEVELOP FURTHER SOUTH ALONG THE SABINE RIVER
AT DEWEYVILLE. AVOID THESE AREAS AS WATER LEVELS ARE CHANGING
RAPIDLY. ELSEWHERE...MANY OF THE RIVERS...CREEKS AND STREAMS
ACROSS INTERIOR SOUTHEAST TEXAS AND NORTHERN LOUISIANA ARE IN
MINOR TO MAJOR FLOOD BUT WILL BEGIN A SLOW FALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MAJOR TO CATASTROPHIC FLOODING WILL CONTINUE OVER SABINE RIVER AT
BURKEVILLE...BON WIER...AND DEWEYVILLE. MAJOR FLOODING WILL
DEVELOP AT ORANGE EARLY TUESDAY. AVOID THESE AREAS AS UNPRESENTED
FLOODING IS OCCURRING. ELSEWHERE...MANY OF THE RIVERS...CREEKS
AND STREAMS ACROSS SOUTHEAST TEXAS AND LOUISIANA WILL CONTINUE IN
MINOR TO MAJOR FLOODING. SOME OF THE ROADS AROUND THESE AREAS WILL
BE IMPASSIBLE OR HAVE WATER OF UNKNOWN DEPTH ON THEM...TURN AROUND
DON'T DROWN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-131215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
603 AM CST SAT MAR 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Rapides
- When
- March 13, 12:00 AM CST to March 30, 12:00 AM CST
- Where
- Rapides County, 0.6 mi SE of Echo to 1.31 mi ESE of Big Is
- Cause
- Heavy Rain
- Property damage
- $3.9 million
- Reported by
- River/Stream Gage
- Coordinates
- 31.113, -92.244
The flood wave traveled down the Red River from North Louisiana flooding areas between the main levees. An estimated 154 structures were flooded. The railroad tracks at Boyce also became impassable at the peak of the event. Also, a water control structure along Bayou Darrow in Grant Parish failed sending water into far northwest sections of Rapides Parish. Areas along Rigolette Bayou also flooded.
Flood, Avoyelles
- When
- March 13, 12:00 AM CST to March 31, 12:00 AM CST
- Where
- Avoyelles County, 28.65 mi WNW of Center Pt to 35.58 mi NNW of Belledeau
- Cause
- Heavy Rain
- Property damage
- $950,000
- Reported by
- River/Stream Gage
- Coordinates
- 31.381, -92.681
The flood wave from the heavy rain event in North Louisiana pushed down the Red River flooding areas between the main levees in Avoyelles Parish. An estimated 38 structures were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, March 13, 20161 death · 1 injured · $785,000 · 59 kt wind · 10 events
- Tornadoes and Hail in Arkansas, March 13, 2016$391,000 · EF1 · 37 events
- Flash Flooding and Hail in Missouri, March 13, 2016$500,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, March 13, 2016$85,000 · EF1 · 4 events
- High Wind in Nevada, March 13, 2016$25,000 · 70 kt wind · 1 event
- Hail in Arkansas, March 13, 20162 in hail · 19 events
- Heavy Rain in Oregon, March 13, 2016$20,000 · 1 event
- Winter Storm and High Wind in Wyoming, March 13 to 14, 201678 kt wind · 5 events
- High Wind and Strong Wind in Oregon, March 13, 2016$7,000 · 58 kt wind · 5 events
- Heavy Snow in Idaho, March 13 to 14, 20164 events
- Winter Storm and High Wind in Utah, March 13 to 16, 201656 kt wind · 4 events
- Winter Storm and Winter Weather in Colorado, March 13 to 15, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625832, 625843.